MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CANNULA, CURVED, CAM RIGHT

INTUITIVE SURGICAL, INC SINGLE-SITE; CANNULA, CURVED, CAM RIGHT
Model Number 478071-04
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the trocar part broke after assembling the seal.The trocar was removed and replaced with a backup.Following this, the customer continued and completed the procedure with no further issues.No fragment fell into the patient.No known impact or patient consequence was reported.Isi followed up with the initial reporter and obtained the following additional information: the customer confirmed that the issue occurred while assembling the single site seal onto the cannula.The cannula was completely detached.No fragment fell into the patient.The cannula was not used on the patient.The cannula was inspected before use, and no issues were detected.The customer confirmed that the cannula did not collide with any other hard material while assembling.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.Isi followed up with the initial reporter and obtained the following additional information: the customer confirmed that the issue occurred while assembling the single site seal onto the cannula.The cannula was completely detached.No fragment fell into the patient.The cannula was not used on the patient.The cannula was inspected before use, and no issues were detected.The customer confirmed that the cannula did not collide with any other hard material while assembling.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The curved cannula accessory was analyzed and found to be broken.The cannula was inspected, and it was found that the cannula's trocar was completely separated from the shaft.These components are manufactured together and should not be able to move independently or separate from one another.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
CANNULA, CURVED, CAM RIGHT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19235979
Report Number2955842-2024-14140
Device Sequence Number8106491
Product Code NAY
UDI-Device Identifier00886874113684
UDI-Public(01)00886874113684(10)VE161602
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478071-04
Device Catalogue Number478071
Device Lot NumberVE161602
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose